Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 7, 2018, 11:22 PM CDT for Wabash County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 11:22 PM CDT (04:22 UTC)
- Expired
- Sep 8, 2018, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WGUS53 KPAH 080422
FFWPAH
ILC185-080715-
/O.NEW.KPAH.FF.W.0040.180908T0422Z-180908T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1122 PM CDT FRI SEP 7 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Wabash County in southeastern Illinois...
* Until 215 AM CDT.
* At 1121 PM CDT, Doppler radar indicated thunderstorms producing
very heavy rain across the warned area. Up to three inches of rain
have already fallen during the evening. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Mount Carmel, Lancaster and Allendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3854 8767 3851 8764 3851 8767 3848 8772
3848 8774 3846 8776 3845 8773 3840 8775
3840 8797 3844 8795 3850 8796 3853 8794
3857 8795 3857 8765
$$
GREGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:48 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 7, 6:48 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
648 PM CDT Fri Sep 7 2018
.UPDATE...
Updated aviation section for 00z taf issuance
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 224 PM CDT Fri Sep 7 2018
Will maintain the existing Flash Flood Watch as is. Slight uptick
in rainfall amounts after coord with WPC. FFG values high to
start, so flooding onset concerns will be delayed just a bit.
Focus late today into tonight will be across SEMO, as the remnants
of Gordon move NNE. Unseasonably high PWAT values 2+ SD's and
increasing 850mb flow and transport should enhance rainfall rates
overnight in this area. The focus will then head NE into southern
IL southwest IN, and adjacent Ohio River counties west KY Saturday
as the low tracks NE. There is still some uncertainty with respect
to QPF. The possibility exists it's a bit high for some areas.
The system will be on the move once it moves across southeast MO.
However, rate and efficiency will be quite high, thus the uptick
in QPF per WPC.
Saturday afternoon, south of the low, and along a frontal
boundary, we should see more convective development, that will
move east across the FA Saturday afternoon and early night. During
this time frame we see some increase in speed and directional
shear sfc-500mb, along with destabilization. It would not be out
of the question to see a couple of robust short lived storms that
may spin up a brief funnel or "weak" tornado, along with gusty
winds. Confidence remains low on this potential, but we did notice
it.
Eventually we will see a sharpening of a 500mb trof from the Great
Lakes to over the Ozarks region by midday Sunday. As the system
wraps up it should push best chances of precip on east and
eventually out of the area by Sunday night. Temps were a blend of
MAV, MET and existing forecast numbers.
CN
.LONG TERM...(Monday through Friday)
Issued at 224 PM CDT Fri Sep 7 2018
By this time, Gordon has weakened into an open upper trough and is
leaving the area. As it does, heights rise and we dry out. Overall
the upper level pattern is a trough off the west coast and a ridge
along the east coast.
By Thursday, there are a couple of issues. One is a weak trough
forming under the ridge in the Gulf near Louisiana. The other is
Florence off the east coast. Overall deeper moisture increases over
the southeast U.S. partially due to both systems. Even though there
are questions about where Florance is going, the influx of moisture
looks pretty definite. This moisture may result in mainly afternoon
showers and thunderstorms both Thursday and Friday.
In the low levels, expect northeast flow with temperatures and
humidity levels at or below normal for the first half of the week.
Humidity levels increase towards the end of the week.
PS
&&
.AVIATION...
Issued at 648 PM CDT Fri Sep 7 2018
Scattered showers and thunderstorms will become more numerous
tonight into Saturday as the remnants of Gordon move slowly north
into Missouri. The specific timing and location of storms at the
individual taf sites is very challenging. In general, cigs and vsbys
should decrease as the heavier rain arrives. However, there will be
intervals of vfr conditions between precipitation bands. Winds will
average east to southeast tonight, then become south on Saturday
around 10 kt.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>086-
088-089-092-093.
Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for ILZ087-090-091-094.
MO...Flash Flood Watch through Sunday morning for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for INZ081-082-085>088.
KY...Flash Flood Watch from 7 PM CDT this evening through Sunday
morning for KYZ004-005-007-010-014-015-018.
&&
Aviation...MYHazardous weather outlook, Sep 7, 2:30 PM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 230 PM CDT Fri Sep 7 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 230 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch will be in effect through tonight for most of the area, north of a New Madrid, Missouri, Paducah, Kentucky, Rockport Indiana line. Refer to the watch for details on the heavy rain potential. Some thunderstorms will be possible. The heavy rain focus tonight should be across southeast Missouri. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The Flash Flood Watch will continue through early Sunday morning. Refer to the Watch for more information. The focus of heaviest rain will shift to southern Illinois, southwest Indiana and portions of west Kentucky Saturday. Scattered thunderstorms will be possible. Some guidance suggests a very low chance of a strong storm capable gusty winds in the afternoon and early evening. Wind shear forecasts suggest a brief funnel or weak tornado cannot be ruled out. Again, confidence is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of rainfall and any associated flooding issues are appreciated. Corrected
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:08 PM CDT | Areal Flood Advisory | PAH | Wabash | 3 hr |
| Sep 7, 10:23 PM CDT | Flash Flood Warning | PAH | Franklin | 3 hr |
| Sep 7, 11:36 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Sep 7, 11:56 PM CDT | Flash Flood Warning | PAH | Wayne | 3 hr |
| Sep 8, 12:35 AM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 115 min |
| Sep 8, 12:58 AM CDT | Flash Flood Warning | PAH | Jefferson, Perry | 2 hr |
| Sep 8, 2:15 AM CDT | Areal Flood Warning | PAH | Wabash | 6 hr |
| Sep 8, 2:30 AM CDT | Areal Flood Warning | PAH | Franklin, Jackson, Williamson | 6 hr |
| Sep 8, 2:45 AM CDT | Areal Flood Warning | PAH | Edwards, Hamilton, Jefferson, Perry, Wayne, White | 6 hr |
| Sep 8, 7:43 AM CDT | Areal Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 6 hr |
| Sep 8, 10:07 AM CDT | River Flood Warning | PAH | Wayne, White | 62 hr |
| Sep 8, 10:33 AM CDT | River Flood Warning | PAH | Gallatin, Wayne, White | 15 days |
| Sep 8, 10:43 AM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 6 hr |
| Sep 8, 11:32 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 7 days |
| Sep 8, 11:32 AM CDT | River Flood Warning | PAH | Alexander | 71 hr |
| Sep 8, 4:39 PM CDT | Areal Flood Warning | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.